Angiotensin converting enzyme inhibitors (ACEI) are widely used to treat benign hypertension. These drugs
are generally well tolerated. Serious side effects such as angio-oedema are very rare.
The authors report a 64-year-old Caucasian woman with a history of liver transplant on Mammalian Target Of Rapamycin
(mTOR) inhibitor, who attended Emergency department with angio-oedema only on the left side of her tongue. Her
airway was patent and she was haemodynamically stable. Trauma was denied. Her physician had 2 days earlier
commenced her on Lisinopril for newly diagnosed benign hypertension. Intravenous steroids and anti-histamine were
immediately administered. A good response of oedema subsidence was noted.
In general, angio-oedema can present in a spectrum of severity. Precipitating factors are often difficult to pre-determine
and avoid. Early recognition of risk factors for and diagnosis of angio-oedema can often be life-saving.
Keywords: ACE inhibitor, swollen tongue, angioedema, haemodynamically, hypertension, Quinckes, subcutaneous, serotonin reuptake inhibitors, Mammalian Target Of Rapamycin (mTOR), apyrexial
Rights & PermissionsPrintExport